Florida, 2014Tornado and Damaging Wind in Florida, July 25, 2014
July 25, 2014 · NWS MLB · 2 events in 1 county or zone
An EF-1 tornado touched down within a rural airpark and affected adjacent neighborhoods. Several buildings and small planes were damaged at the airpark, and many trees were damaged or uprooted within the adjacent neighborhood as the tornado tracked northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $968,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF-1 tornado touched down within a rural airpark and affected adjacent neighborhoods. Several buildings and small planes were damaged at the airpark, and many trees were damaged or uprooted within the adjacent neighborhood as the tornado tracked northeast. The thunderstorm which produced the tornado was also responsible for wind damage to a fence and the roof of an apartment building on the barrier island in New Smyrna Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 25, 2:00 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 25, 2:00 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT FRI JUL 25 2014
.DISCUSSION...
WEST COAST SEA BREEZE GOT AN EARLY START THIS MORNING AND IS NOW
STARTING TO PUSH THROUGH OUR AREA. CONVECTION SHOULD GRADUALLY
INCREASE IN COVERAGE AND INTENSITY THROUGH EARLY THIS EVENING AS
THE LINE PUSHES TOWARDS THE EAST COAST. OUTFLOW BOUNDARIES FROM
THE CURRENT STORMS AND THE EAST COAST SEA BREEZE SHOULD MERGE TO
CREATE A HEALTHY COVERAGE OF STORMS ACROSS EASTERN SECTIONS OF THE
FORECAST AREA....CENTERED ON THE ST. JOHNS RIVER BASIN BETWEEN 4
AND 7 PM. WILL WATCH FOR EXCESSIVE LIGHTNING AND BRIEF GUSTY WINDS
UP TO 40 TO 45 MPH IN A FEW OF THE STORMS THAT CAN MAINTAIN
STRONGER UPDRAFTS. SLIGHTLY STRONGER SOUTHWEST FLOW ALOFT FROM
MELBOURNE NORTH SHOULD PUSH THE STORMS BACK TOWARDS THE COAST THIS
EVENING. MARINERS ALONG THE INTRACOASTAL AND NEARSHORE ATLANTIC
FROM SEBASTIAN INLET NORTH SHOULD KEEP AN EYE TO THE WESTERN SKY
FOR OFFSHORE MOVING STORMS.
MOST ACTIVITY SHOULD PUSH OFF THE COAST EARLY THIS
EVENING...THOUGH...LEFTOVER BOUNDARIES AND INSTABILITY SHOULD KEEP
SOME ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM GOING THROUGH 10
PM. PARTLY CLOUDY SKIES WILL RETURN TONIGHT WITH TEMPERATURES IN
THE MID 70S MOST LOCALES.
SAT-MON...RIDGE AXIS MEANDERS ACROSS SOUTH FLORIDA AND GETS A
LITTLE CLOSER TO THE TREASURE COAST ON SATURDAY. MODELS HINT AT
SOME DRIER AIR BACKING AROUND THE HIGH PRESSURE AND APPROACHING
SOUTH FLORIDA ON SATURDAY. ATMOSPHERIC REMAINS MOISTURE RICH OVER
OUR AREA WITH PWATS REMAINING BETWEEN 1.8 TO 2.0 INCHES ACCORDING TO
THE GFS...SO...SCATTERED COVERAGE OF STORMS SIMILAR TO TODAY IS
STILL EXPECTED. DRIER AIR SHOULD ENCROACH ON THE AREA BY
SUNDAY...SO COVERAGE WILL BE A LITTLE LOWER. CURRENTLY ADVERTISING
30 TO 40 PERCENT ON SUNDAY AND 20 TO 30 PERCENT ON MONDAY.
MODIFIED PREVIOUS DISCUSSION...
TUE-THU...SHORTWAVE TROUGH DROPS FROM GREAT LAKES INTO OHIO VALLEY
WITH TROUGH AXIS DIGGING WELL SOUTH INTO FLORIDA THEN PERSISTING
THROUGH THE END OF THE WEEK. THIS PATTERN WILL REMAIN DEEP MOISTURE
TO THE REGION...WITH SOUTHWARD PROGRESSION OF TROUGH AXIS REACHING
NORTHERN PENINSULA TUE AND POSSIBLY WORKING INTO CWA WED/THU. POPS
WILL RESPOND TO AT/ABOVE AVERAGE FOR LATE JULY. MAX TEMPS REMAIN
SEVERAL DEGREES ABOVE NORMAL WITH WESTERLY FLOW PERSISTING AND
HOLDING OFF ATLANTIC SEA BREEZE.
&&
.AVIATION...
BRIEF MVFR/IFR CONDITIONS IN ONSHORE MOVING SHOWERS ALONG COASTAL
TERMINALS...ESPECIALLY KMLB NORTH. WINDS WILL PICK UP MID MORNING AT
ALL SITES WITH GUSTS 20-25 KTS. AS T.S. ARTHUR MOVES UP THE COAST
EXPECT WINDS TO GRADUALLY BACK FROM MORE NORTHERLY DIRECTION TO
WESTERLY AND EVEN SOUTHWESTERLY. +SHRA AND +TSRA COVERAGE SHOULD
INCREASE IN COVERAGE DURING THE AFTERNOON WITH DAYTIME HEATING.
&&
.MARINE...
TONIGHT...OFFSHORE MOVING STORMS POSSIBLE FROM SEBASTIAN INLET
NORTHWARD. WINDS WILL TRANSITION FROM THEIR ONSHORE COMPONENT THIS
AFTERNOON TO A MORE SOUTHERLY/SOUTHWESTERLY DIRECTION
TONIGHT...REMAINING AT OR BELOW 15 KNOTS. SEAS 2 FEET.
SAT-TUE...S/SW WIND BELOW 15 KT THROUGH THE WEEKEND WILL BECOME
SW-W 10-15 KT INTO EARLY NEXT WEEK. SEA BREEZE SHOULD TRANSITION
WINDS TO A MORE EASTERLY DIRECTION EACH AFTERNOON...WITH AN
EARLIER ONSET EXPECTED ACROSS THE TREASURE COAST. SEAS 2 FEET OR
LESS NEAR SHORE AND UP TO 3 FEET OFFSHORE. OFFSHORE MOVING STORMS
DURING THE AFTERNOON/EVENING THROUGH MUCH OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 92 76 92 / 30 40 30 30
MCO 75 93 75 93 / 20 40 20 30
MLB 75 90 76 91 / 30 40 30 30
VRB 74 90 75 90 / 30 30 30 30
LEE 77 94 77 94 / 20 40 20 30
SFB 76 93 77 94 / 20 40 20 30
ORL 77 93 78 94 / 20 40 20 30
FPR 73 90 74 89 / 30 30 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECAST...ULRICH
RADAR/IMPACT WEATHER....MOSES
Hazardous weather outlook, Jul 25, 9:36 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1036 AM EDT FRI JUL 25 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1036 AM EDT FRI JUL 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP AND MOVE INLAND ALONG BOTH
THE EAST AND WEST COAST SEA BREEZES AROUND MIDDAY. STORM COVERAGE
WILL INCREASE OVER THE INTERIOR THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING AS BOUNDARIES MOVE INLAND. ACTIVITY WILL
PUSH BACK TO THE COAST IN THE EVENING ACROSS VOLUSIA AND BREVARD
COUNTIES.
STORMS WILL GENERALLY MOVE TOWARD THE NORTHEAST AROUND 5 TO 10
MPH. A FEW STRONG STORMS WILL BE POSSIBLE FROM MID TO LATE
AFTERNOON...PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS UP
TO 40 TO 50 MPH. LOCALIZED HEAVY RAINFALL MAY BRING RAINFALL
AMOUNTS UP TO 2 TO 3 INCHES...PRODUCING PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA
BREEZE AS WELL AS PUSH INTO THE INTERIOR ALONG THE WEST COAST SEA
BREEZE AROUND MIDDAY. ACTIVITY WILL INCREASE OVER THE INTERIOR
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS THE SEA
BREEZE COLLIDE. STORMS TODAY WILL MOVE TOWARD THE NORTHEAST AROUND
5 TO 10 MPH AND MAY PUSH OFFSHORE... ESPECIALLY NORTH OF SEBASTIAN
INLET. A FEW STRONGER STORMS WILL BE POSSIBLE...PRODUCING WIND
GUSTS UP TO 35 KNOTS.
.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE THREAT OF RIP
CURRENTS ALONG AREA BEACHES TODAY. ALWAYS SWIM NEAR A LIFEGUARD
AND NEVER SWIM ALONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CONTINUED LIGHT SOUTH TO SOUTHWEST WIND FLOW WILL KEEP
SUFFICIENT MOISTURE OVER THE AREA THROUGH THE WEEKEND TO GENERATE
SCATTERED AFTERNOON TO EVENING STORMS EACH DAY. DRIER AIR BUILDING
INTO THE AREA EARLY NEXT WEEK WILL LOWER THUNDERSTORM CHANCES
MONDAY...BUT THEN CONVECTIVE COVERAGE EXPECTED TO INCREASE AGAIN
THROUGH MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
MOSES/WEITLICH
In the hours before
Special weather statement, Jul 25, 2:07 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT FRI JUL 25 2014
FLZ041-045>047-053-141-147-252030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
307 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...ORANGE COUNTY...
NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...
* UNTIL 430 PM EDT.
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
8 MILES NORTHEAST OF DELEON SPRINGS TO 6 MILES SOUTHWEST OF
INTERCESSION CITY...MOVING EAST AT 20 MPH.
ADDITIONAL STRONG STORMS WILL DEVELOP ACROSS THIS AREA OVER THE NEXT
HOUR AS THE EAST AND WEST COAST SEA BREEZES COLLIDE.
THE PRIMARY THREATS WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2943 8110 2908 8093 2858 8056 2845 8052
2840 8058 2830 8060 2808 8146 2814 8146
2814 8153 2825 8156 2828 8166 2836 8166
2878 8152 2878 8142 2889 8135 2898 8135
2905 8144 2927 8137 2927 8116 2941 8116
TIME...MOT...LOC 1907Z 254DEG 19KT 2921 8127 2822 8159
MOSESLocal storm report, Jul 25, 2:58 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
07/25/2014 M47 MPH VOLUSIA FL ASOS
DAYTONA BEACH ASOS REPORTED WIND GUST OF 41 KT/47 MPH
FROM 270 DEGREES.
&&
JRCTornado, Volusia
- When
- July 25, 3:24 PM EST to 3:29 PM EST
- Where
- Volusia County, 0.49 mi W of New Smyrna Beach Arp to 1.07 mi NNW of Edgewater
- Rating
- EF1
- Path length
- 1.69 mi
- Path width
- 75 yd
- Property damage
- $723,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.981, -80.928
A tornado touched down and reached maximum intensity (estimated 100-105 mph) within the Massey Ranch Airpark in Edgewater where three small aircraft were flipped and damaged and three large hangars sustained major structural damage. Several people were inside the hangars at the time, but were uninjured. The tornado continued northeast and uprooted or damaged many trees, caused minor damage to the roofs of several homes and destroyed sheds within the adjacent Wildwood neighborhood. Roof damage to several of the homes was due to falling trees. Several cars were damaged after being impacted by debris. Farther downstream, sporadic, less significant tree damage occurred. The tornado lifted near the Halifax River, approximately 1.7 miles from where it touched down. Property damage was estimated at $723,000, excluding damage to the aircraft. DI21 DOD3 EXP-UB.
Thunderstorm Wind, Volusia
- When
- July 25, 3:33 PM EST to 3:34 PM EST
- Where
- Volusia County, 1.84 mi SE of Coronado Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $245,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.010, -80.879
The thunderstorm responsible for the EF-1 tornado five minutes earlier on the mainland at Edgewater produced wind damage to the fence and roof of a condo/hotel on South Atlantic Boulevard in New Smyrna Beach.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 25 to 27, 201414 injured · 3 events
- Flash Flooding and Damaging Winds in Arizona, July 25, 2014$70,000 · 57 kt wind · 6 events
- Flash Flooding and Dust Storm in Arizona, July 25 to 28, 20144 injured · $3,000 · 3 events
- Lightning Strike in Minnesota, July 25, 2014$50,000 · 1 event
- Wildfire in California, July 25 to 31, 20142 injured · 1 event
- Damaging Winds and Lightning Strikes in South Carolina, July 25, 2014$3,000 · 50 kt wind · 12 events
- Hail and Heavy Rain in Iowa, July 25, 2014$10,000 · 0.88 in hail · 9 events
- Damaging Winds in Kansas, July 25, 2014$13,000 · 74 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 25, 201470 kt wind · 6 events
- Drought in Kentucky, July 25 to 31, 20145 events
- Flash Flooding and Damaging Wind in Missouri, July 25, 201452 kt wind · 3 events
- Damaging Wind and Heavy Rain in Florida, July 25, 201450 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523060, 523063.